MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75359
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), while delivering cardioplegia the perfusionist noticed that the solution color looked different than normal.It was found that the color-coded clamps were on the wrong lines causing the cardioplegia to blood ratio to not be what was expected.As mitigation, the other clamps were opened to rectify the issue.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: b5.
 
Event or Problem Description
Per clinical review: this complaint from the user facility involved a cardiovascular procedure kit and the cardioplegia delivery tubing circuit within it.Red colored and white colored plastic tubing clamps on specific segments of the tubing were reversed in location.The specification diagram revealed that the cardioplegia circuit has bypass shunts designed so as to deliver either a 4:1 conventional blood cardioplegia concentration or a 1:4 del nido cardioplegia concentration to the heart with the use of the colored clamps.The reversal of the location of the clamps and thus the wrong clamps being opened and closed resulted in the wrong cardioplegia concentration delivery being administered to the patient once the cross-clamp was applied on the aorta.The perfusionist noticed that the degree of red color of the cardioplegia concentration being delivered to the patient was incorrect.Inspection of the cardioplegia circuit by the perfusionist revealed that the red and white colored clamps that control the concentration of blood cardioplegia were reversed.The clinician rectified the situation by simply opening and closing the correct clamps to deliver the correct and intended concentration of cardioplegia.The circuit was not changed out by the perfusionist.
 
Additional Manufacturer Narrative
The reported complaint was confirmed by photographs provided by the user facility.The root cause of the reported issue was determined to be a workmanship error where the red and white clamps were placed in reverse.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18857485
Report Number3017987980-2024-00006
Device Sequence Number8240186
Product Code OEZ
UDI-Device Identifier00699753507135
UDI-Public(01)00699753507135(10)0000412597(17)250430
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number75359
Device Lot Number0000412597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by ManufacturerNot provided
02/14/2025
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/19/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown